Journal of Symplectic Geometry

Symplectic forms and surfaces of negative square

Tian-Jun Li and Michael Usher

Full-text: Open access

Abstract

We introduce an analogue of the inflation technique of Lalonde--McDuff, allowing us to obtain new symplectic forms from symplectic surfaces of negative self-intersection in symplectic 4-manifolds. We consider the implications of this construction for the symplectic cones of Käahler surfaces, proving along the way a result which can be used to simplify the intersections of distinct pseudo-holomorphic curves via a perturbation.

Article information

Source
J. Symplectic Geom., Volume 4, Number 1 (2006), 71-91.

Dates
First available in Project Euclid: 2 August 2006

Permanent link to this document
https://projecteuclid.org/euclid.jsg/1154549059

Mathematical Reviews number (MathSciNet)
MR2240213

Zentralblatt MATH identifier
1120.53052

Citation

Li, Tian-Jun; Usher, Michael. Symplectic forms and surfaces of negative square. J. Symplectic Geom. 4 (2006), no. 1, 71--91. https://projecteuclid.org/euclid.jsg/1154549059


Export citation